# SDR 98ZZZX1627

- Difficulty date: January 19, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N511CC
- Make and model: Cessna R182
- Aircraft serial: R18200979
- System (JASC): 8010 · Engine Cranking
- Part: Solenoid
- Part number: S15771
- Condition: Failed
- Location: Starter
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OWNER COMPLAINED OF STARTER BENDIX HARD TO ENGAGE.  ON INSP, TURNED ON MASTER SWITCH AND ENGINE STARTED CRACKING.  STARTER SOLENOID WAS STUCK ENGAGED.  REPLACED STARTER SOLENOID P/N S1577-1.  MASTER SOLENOID LOOKED BURNED, SO IT WAS REPLACED WITH P/N S1580-1.  CHECKED BATTERY AND FOUND IT VERY LOW ON WATER, THE CASE WAS WARPED AND THE TERMINALS BLACK AND PARTIALLY MELTED.  BELIEVE THE STARTER SOLENOID WAS ENGAGED IN-FLIGHT WHICH CAUSED THE BATTERY TO OVERHEAT.  REPLACED BATTERY AND STARTER BENDIX.  THE SOLENOIDS ARE LOCATED CLOSE TO THE RT MUFFLER WHICH SEEMS TO CAUSE EXCESSIVE HEAT ON THEM.
